MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - STYLUS TRANSNASAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. XPS® BUR - STYLUS TRANSNASAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number TN40RCD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No analysis is available.The device has not been returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The surgeon reported that the tip of the bur broke during the procedure; the initial information indicated that the surgeon hurt his hand as a result, but the follow-up stated that there was no medical attention or intervention necessary after the fact.
 
Additional Manufacturer Narrative
The completed analysis confirmed that one opened sample of part number tn40rcd from lot number 0214193388 was received.The reported failure/malfunction was that the tip of the bur broke during the procedure.Visually, the tip of the bur was broken off which would have resulted in the reported event; the detached portion was not returned.The bur was destructively disassembled for the analysis to remove the shaft assembly.The break occurred 0.08¿ from the proximal end of the step-down diameter and would have resulted in a portion breaking off measuring approximately 2¿ long.The fracture contained circular patterns which likely indicates torsional overload.The ifu warns, do not use excessive force to pry or push bone with the attachment or tool during dissection, as this could cause the tool to break.In conclusion, there was an out of specification condition identified as it relates to the complaint (due to physical damage).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - STYLUS TRANSNASAL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7638729
Report Number1045254-2018-00263
Device Sequence Number1424713
Product Code ERL
UDI-Device Identifier00613994776242
UDI-Public00613994776242
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K081277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2019
Device Model NumberTN40RCD
Device Catalogue NumberTN40RCD
Device Lot Number0214193388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer07/05/2018
08/08/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date08/01/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1